overactive nerves...

Discussion in 'Dr. Stephen Nagler (Archived Answers)' started by jeannie, Nov 28, 2014.

  1. Dr. Nagler is not accepting new questions.
    Dismiss Notice
tinnitus forum
    1. jeannie
      Stressed

      jeannie Member

      Tinnitus Since:
      2013
      Cause of Tinnitus:
      Noise-induced, Ear Infection, Medication... Who knows?
      I was wondering if Dr. Nagler or any of the doctors know if overactive nerves can cause tinnitus? I just started Cymbalta, but I read that its toxic to ears.. is there any herbs we can take for it? thank you.
       
    2. Dr. Nagler

      Dr. Nagler Member

      Location:
      Atlanta, Georgia USA
      Tinnitus Since:
      04/1994
      Cymbalta is not toxic to ears. What you read is incorrect. The drug can potentially [rarely] aggravate tinnitus, but that has nothing to do with ototoxicity and is reversible upon cessation of the drug.

      In terms of why "nerves" can cause tinnitus, anxiety has sometimes been referred to as a "tinnitus emerger." In other words, for reasons not well-understood but probably related to the "fight or flight" function of the autonomic nervous system, anxiety can make you aware of and even enhance tinnitus to which you were largely or completely previously oblivious. The problem is that one your tinnitus is staring you in the face, pharmacologically addressing your "nerves" tends not to adequately reverse that process, if at all.

      Dr. Stephen Nagler
       

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.